Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 30, 2006, 4:13 PM CST for Cherokee County, Plymouth County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 30, 2006, 4:45 PM CST
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, IA, Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 302214
SVRFSD
IAC035-149-302245-
/O.NEW.KFSD.SV.W.0007.060330T2213Z-060330T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHWEST IOWA
EASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
* UNTIL 445 PM CST
* AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE MARS TO 8 MILES EAST OF LE MARS TO 12 MILES
SOUTHEAST OF LE MARS...MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARCUS AROUND 425 PM CST...
CLEGHORN AROUND 430 PM CST...
LAT...LON 4286 9613 4278 9612 4260 9605 4271 9556
4291 9557 4291 9586
$$
SCHUMACHER2 follow-up statements
000
WWUS53 KFSD 302232
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CST THU MAR 30 2006
IAC149-302241-
/O.CAN.KFSD.SV.W.0007.000000T0000Z-060330T2245Z/
PLYMOUTH IA-
431 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR PLYMOUTH COUNTY IS
CANCELLED...
THE STORM HAS MOVED INTO CHEROKEE COUNTY AND SEVERE WEATHER IS NOT
ANTICIPATED FROM THIS STORM IN PLYMOUTH COUNTY.
LAT...LON 4288 9586 4274 9587 4282 9556 4291 9557
4291 9586
$$
IAC035-302245-
/O.CON.KFSD.SV.W.0007.000000T0000Z-060330T2245Z/
CHEROKEE IA-
431 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR CHEROKEE COUNTY...
AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF ORANGE CITY TO 13 MILES EAST OF
ORANGE CITY TO 19 MILES EAST OF LE MARS...MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4288 9586 4274 9587 4282 9556 4291 9557
4291 9586
$$
SCHUMACHER000
WWUS53 KFSD 302244
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CST THU MAR 30 2006
IAC035-302255-
/O.EXP.KFSD.SV.W.0007.000000T0000Z-060330T2245Z/
CHEROKEE IA-
445 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY EXPIRES AT 445
PM CST...
THE STORM IS NO LONGER SEVERE.
LAT...LON 4288 9586 4274 9587 4282 9556 4291 9557
4291 9586
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:14 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 30, 3:14 PM CST, 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
ISSUED BY NATIONAL WEATHER SERVICE ABERDEEN SD
314 PM CST THU MAR 30 2006
.DISCUSSION...
FORECAST FOR THE SHORT TERM FOCUSES ON THUNDERSTORM/PRECIPITATION
POTENTIAL TONIGHT...AS WELL AS WINDS TONIGHT AND TOMORROW. UPPER
LOW OVER CENTRAL/EASTERN NEBRASKA AND KANSAS WILL LIFT NORTHEAST
TONIGHT. WITH CONVECTION CURRENTLY OVER THE FORECAST AREA...AND
ADDITIONAL PRECIPITATION COMING TONIGHT...SOME FLOODING MAY BE A
CONCERN ACROSS PARTS OF THE EAST. BEST UPPER LEVEL DIVERGENCE WILL
BE OVER THE AREA LATE THIS AFTERNOON AND THIS EVENING AHEAD OF THE
UPPER LEVEL LOW. SEVERE STORMS ARE STILL POSSIBLE TONIGHT...MAINLY
THIS EVENING...AND MAINLY IN THE SE OVER NW IA WHERE BEST
INSTABILITY WILL RESIDE. PRIMARY THREATS CONTINUE TO BE WIND AND
HAIL. MODELS ARE SHOWING A TROWAL FEATURE OVER THE EAST LATE
TONIGHT...CONTINUING THE PRECIPITATION CHANCES. WINDS ON THE BACK
SIDE OF THE SURFACE LOW WILL BE INCREASING TO 25 TO 40 MPH ACROSS
THE SW TONIGHT...AND POSSIBLY ACROSS MUCH OF THE AREA BY FRIDAY
MORNING. WINDS AT 925 MPH WILL BE RUNNING AROUND 30 KTS. ISSUED
WIND ADV FOR THE SW BEGINNING LATE THIS EVENING...BUT MORE
COUNTIES MAY NEED TO BE ADDED LATER...ESPECIALLY IN SW MN. WINDS
DECREASE LATE IN THE DAY ON FRIDAY AS LOW PULLS OFF TO THE EAST
AND HIGH MOVES INTO THE AREA. THE NEXT SYSTEM TO AFFECT THE AREA
IS EXPECTED BY SATURDAY NIGHT. THE LOW WILL MOVE JUST SOUTH OF THE
AREA ON SUNDAY...WITH THE UPPER TROUGH MOVING THROUGH THE AREA
LATE SUNDAY AFTERNOON/SUNDAY EVENING. INCREASED POPS SLIGHTLY FOR
THIS PERIOD. MODELS STILL ON TRACK FOR ANOTHER MID-LATE WEEK
SYSTEM. MADE LITTLE CHANGES TO THE EXTENDED AT THIS TIME.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM CST FRIDAY FOR
SDZ050-SDZ057-SDZ058-SDZ063-SDZ064-SDZ065-SDZ068-SDZ069.
&&
KNUTSVIGHazardous weather outlook, Mar 30, 11:31 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CST THU MAR 30 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... EXPECT SCATTERED THUNDERSTORMS TO SPREAD INTO AREAS SOUTH OF A LINE FROM VERMILLION TO THE IOWA GREAT LAKES THROUGH 1 PM. WHILE SPOTTY HEAVY RAINS ARE THE MAIN THREAT EARLY AFTERNOON...ISOLATED STORMS COULD PRODUCE SOME HAIL UP TO NICKEL SIZE FROM AROUND YANKTON TOWARD PONCA. THUNDERSTORMS WILL BECOME MORE INTENSE AND INCREASE IN COVERAGE THROUGH 3 PM...WITH THE FOCUS FOR SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM VERMILLION TO ESTHERVILLE IOWA THROUGH EARLY EVENING. HAIL UP TO GOLF BALL SIZE AND WINDS TO 70 MPH WILL ACCOMPANY STRONGER STORMS. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 PM...WITH THE FOCUS SHIFTING TO HEAVY RAINFALL AND FLOODING POTENTIAL. STORMS THIS AFTERNOON AND EARLY EVENING SHOULD MOVE QUITE RAPIDLY NORTHEAST FROM 40 TO 45 MPH. FLOODING... HEAVY RAINFALL DEVELOPING BY THIS EVENING AND OVERNIGHT COULD RESULT IN A POTENTIAL FOR SOME FLOODING OF POOR DRAINAGE AND URBAN AREAS TONIGHT. WIDESPREAD RAINFALL ANTICIPATED FROM THIS AFTERNOON INTO EARLY FRIDAY WILL ALSO BRING RISK OF SOME MINOR FLOODING THROUGH THE WEEKEND ALONG MANY RIVERS ACROSS FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. WIND AND FOG... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY AROUND MIDNIGHT ALONG AND WEST OF THE JAMES RIVER VALLEY...AND SPREAD ACROSS EASTERN SOUTH DAKOTA...INTO SOUTHWEST MINNESOTA BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TWO MORE SHOTS FOR THUNDERSTORMS EXIST FARTHER OUT...SATURDAY NIGHT INTO SUNDAY AND AGAIN THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED SATURDAY NIGHT OR SUNDAY...HOWEVER...THERE MAY BE A CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM FROM YANKTON TO SIOUX CITY...AND AFTER 4 PM FOR AREAS NEAR THE IOWA GREAT LAKES. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 30, 3:34 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 5 S CHATSWORTH 42.84N 96.51W
03/30/2006 E0.88 INCH PLYMOUTH IA PUBLIC
&&
DMORINLocal storm report, Mar 30, 3:54 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
03/30/2006 M60 MPH WOODBURY IA ASOS
&&
DMORINLocal storm report, Mar 30, 4:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
411 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG DAKOTA CITY 42.42N 96.42W
03/30/2006 DAKOTA NE TRAINED SPOTTER
SMALL TREE BRANCHES KNOCKED DOWN BY ESTIMATED 60 MPH WIND
0353 PM TSTM WND DMG SIOUX CITY 42.50N 96.39W
03/30/2006 WOODBURY IA PUBLIC
FARMSTEAD ON EAST EDGE OF CITY...STRONG WINDS DESTROYED
30X40 BUILDING AND CHICKEN COOP
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:24 PM CST | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 36 min |
| Mar 30, 1:56 PM CST | Severe Thunderstorm Warning | FSD | Lyon | 19 min |
| Mar 30, 3:16 PM CST | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 27 hr |
| Mar 30, 3:32 PM CST | Severe Thunderstorm Warning | FSD | Woodbury | 43 min |
| Mar 30, 3:52 PM CST | Severe Thunderstorm Warning | FSD | Plymouth | 23 min |
| Mar 30, 5:26 PM CST | Severe Thunderstorm Warning | FSD | Buena Vista | 19 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.